| Model Number |
G25631 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/28/2025
Type of Reportable Event
Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) to dilate the strict duodenal papilla, the physician used a cook eclipse ttc wire guided balloon dilator.It was reported [that] during the process of injecting fluid to fill the balloon, it was found that the balloon could not be inflated, and the injection fluid leaked out from the middle part of the balloon after observation.A break was found in the middle and upper part of the balloon.The [balloon] catheter was immediately replaced with a new balloon catheter and the procedure went smoothly without any adverse reaction.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Continued: section e phone: (b)(6).Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.However, the report states that the device was being used to dilate the duodenal papilla.This is outside the intended use for this device.The instructions for use states: "this device is used to dilate strictures of the gastrointestinal tract, including strictures of the esophagus, pylorus, duodenum and colon." the indications for use is listed in the ifu are as follows "these devices are accessory endoscopic devices used to treat adult patients with esophageal strictures, gastric strictures, and colonic strictures of the gastrointestinal tract.This does not include balloons used for dilation of the biliary tree or in the treatment of achalasia", it also states "do not use this device for any purpose other than stated intended use." in the report it does not state if negative pressure and lubrication were applied to the balloon prior to advancing down the endoscope accessory channel.Negative pressure and applying lubrication will aid in balloon preservation and optimize balloon performance.The instructions for use direct the user "to facilitate passage through the endoscope, apply negative pressure to the device." in addition, the user is further instructed to "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel" and to "maintain balloon deflation with negative pressure and introduce into endoscope accessory channel, advancing in short increments until balloon is completely visualized endoscopically." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Prior to distribution, all eclipse ttc wire guided balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that e device was being used to dilate the duodenal papilla, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
Additional Manufacturer Narrative
Continued: section e phone: (b)(6).Investigation evaluation: the product said to be involved was returned in a white plastic bag.A lot number was not provided with the return.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the distal end slightly bent/curved and an unknown clear substance within the balloon.A visual inspection of the device also found several kinks in the catheter.The kinks were located at the 29.3, 65.2 and 228.2 cm locations as measured from the base of the white hub.During functional testing of the device a cook dilation syringe (ds-60cc-s) was filled with water and attached to the balloon inflation port.The syringe was placed into an inflation handle, and negative pressure was applied to the balloon.After applying negative pressure, the balloon was attempted to be inflated.The balloon would not fully inflate or hold pressure, and leakage was observed from a pinhole in the proximal area of the balloon material.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.Note: the stylet was not included in the return.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report; a pinhole was identified in the proximal portion of the balloon material.In the report it states that the device was being used to dilate the duodenal papilla.This is outside the intended use for this device which is addressed in the labeling as follows: the instructions for use states: "this device is used to dilate strictures of the gastrointestinal tract, including strictures of the esophagus, pylorus, duodenum and colon." the indications for use is listed in the ifu are as follows "these devices are accessory endoscopic devices used to treat adult patients with esophageal strictures, gastric strictures, and colonic strictures of the gastrointestinal tract.This does not include balloons used for dilation of the biliary tree or in the treatment of achalasia", it also states "do not use this device for any purpose other than stated intended use." additionally, the report it does not state if negative pressure and lubrication were applied to the balloon prior to advancing down the endoscope accessory channel.Negative pressure and applying lubrication will aid in balloon preservation and optimize balloon performance.The instructions for use direct the user "to facilitate passage through the endoscope, apply negative pressure to the device." in addition, the user is further instructed to "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel" and to "maintain balloon deflation with negative pressure and introduce into endoscope accessory channel, advancing in short increments until balloon is completely visualized endoscopically." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Prior to distribution, all eclipse ttc wire guided balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that the device was being used to dilate the duodenal papilla, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.